Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 27, 2007, 12:34 PM CDT for Nemaha County, Nebraska. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 12:34 PM CDT (17:34 UTC)
- Expired
- Jun 27, 2007, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:50 PM CDT | HEAVY RAIN 3.31 | Auburn, NE | RAINFALL SINCE 7 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 271734 FFWOAX NEC127-272030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1234 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... NEMAHA COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 330 PM CDT * AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS NEMAHA COUNTY. A RAINFALL AMOUNT OF 4.80 INCHES IN 90 MINUTES WAS RECEIVED FROM ABOUT 8 MILES TO THE SOUTHWEST OF AUBURN. SOME FLOODING OF ROADS WAS ALSO REPORTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN... BROWNVILLE AND NEMAHA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4028 9560 4050 9569 4054 9604 4027 9604 $$ MILLER
2 follow-up statements
000 WGUS73 KOAX 271843 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 142 PM CDT WED JUN 27 2007 NEC127-272030- NEMAHA NE- 142 PM CDT WED JUN 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NEMAHA COUNTY... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS ACROSS NEMAHA COUNTY. THE RAIN ASSOCIATED WITH THESE STORMS WAS NOT AS HEAVY AS EARLIER...BUT ADDITIONAL RAIN AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE. WATER DID CAUSE SOME MUD AND DEBRIS TO FLOW ONTO HIGHWAY 75 SOUTH OF AUBURN EARLY IN THE AFTERNOON. THIS HAS SINCE BEEN CLEANED UP. FLOODING OF NORMALLY DRY CREEK BEDS...DITCHES...SMALL CREEKS AND STREAMS IS STILL POSSIBLE. SOME COUNTY ROADS AND FARMLAND MAY ALSO HAVE MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS SAFELY. LAT...LON 4028 9560 4050 9569 4054 9604 4027 9604 $$
000 WGUS73 KOAX 272024 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 320 PM CDT WED JUN 27 2007 NEC127-272030- NEMAHA NE- 324 PM CDT WED JUN 27 2007 ...THE FLASH FLOOD WARNING FOR NEMAHA COUNTY NEBRASKA WILL EXPIRE AT 330 PM CDT... RAINFALL RATES HAVE DECREASED CONSIDERABLY SINCE EARLIER IN THE AFTERNOON ACROSS NEMAHA COUNTY NEBRASKA...AND THE THREAT FOR FLASH FLOODING HAS GREATLY DIMINISHED. SOME SMALL STREAMS COULD BE RUNNING HIGH AND ROADSIDE DITCHES MAY BE NEARLY FULL IN SOME LOCATIONS THROUGH LATE AFTERNOON...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE COUNTY. LAT...LON 4028 9560 4050 9569 4054 9604 4027 9604 $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:45 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 2:45 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CDT WED JUN 27 2007 .DISCUSSION... MAIN QUESTION TODAY IS WHETHER FRONT MOVING SLOWLY SOUTH ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA CAN KICK OFF ANY PRECIP AS IT MOVES INTO KANSAS AND MISSOURI. NARROW BAND OF CONVECTION DEVELOPED BEHIND THE FRONT YESTERDAY OVER NORTHEAST NEBRASKA WITH NOTHING IN ADVANCE. MODELS INDICATE SIMILAR SCENE FOR TODAY FOR BORDER AREAS OF MISSOURI AND KANSAS. AT 07Z THE FRONT EXTENDED FROM NORTHEAST IOWA ACROSS SOUTHEAST NEBRASKA... BETWEEN KPMV AND KAFK...THEN INTO NORTHWEST KANSAS. RADAR FAIRLY QUIET SO FAR THIS MORNING WITH ONLY AN OCCASIONAL SHOWER POPPING UP HERE AND THERE. RUC FORECAST SOUNDINGS SHOW SOME CONVECTIVE POTENTIAL FOR EXTREME SOUTHEAST NEBRASKA THIS MORNING. WILL CONTINUE TO CARRY SOME CHANCE POPS FOR THE SOUTHERN BORDER AREAS TODAY THEN DRY THEREAFTER AS HIGH BUILDS SOUTH AND UPPER WAVE WEAKENS ACROSS MISSOURI. DRIER AND COOLER AIR WILL CONTINUE TO SETTLE ACROSS THE FORECAST AREA WITH THE BUILDING HIGH PRESSURE. SEASONAL TEMPERATURES THROUGH THE SHORT TERM THEN WARMING IN THE EXTENDED AS UPPER HIGH BUILDS INTO THE CENTRAL PLAINS. NO CHANGE TO THE EXTENDED PERIOD WITH WARMING TREND STILL INDICATED FOR THE UPCOMING HOLIDAY WEEK. FOURTH OF JULY LOOKING HOT AND DRY AT THIS TIME. && .AVIATION... WITH COLD FRONT SOUTH OF KOMA AND KLNK...AM EXPECTING DECREASING CHANCES OF CONVECTION THROUGH THE PERIOD. HOWEVER LATEST RADAR LOOPS SUGGESTING ISOLATED -SHRA STILL POSSIBLE BEHIND COLD FRONT FROM KLNK TO KOMA. LARGE AREA OF VFR STRATO CUMULUS COVERING MUCH OF EASTERN NEBRASKA WILL LINGER THROUGH AT LEAST 18Z BEFORE BREAKING UP. SOME POCKETS OF MVFR CIGS MAY FORM BEFORE 18Z...BUT THOSE SHOULD BE ISOLATED OR IN COMBINATION WITH -SHRA. && FOBERT/DERGAN
Hazardous weather outlook, Jun 27, 11:18 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1118 AM CDT WED JUN 27 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1118 AM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH THE AFTERNOON. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT PLEASE PASS ALONG ANY RAINFALL REPORTS OF OVER AN INCH. MILLER
In the hours before
Local storm report, Jun 27, 10:31 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M1.94 INCH JEFFERSON NE EMERGENCY MNGR
HEAVY RAIN CAUSING SOME STREET FLOODING.
&&
MILLERLocal storm report, Jun 27, 11:39 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1139 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M3.90 INCH JEFFERSON NE CO-OP OBSERVER
1130 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M4.00 INCH JEFFERSON NE EMERGENCY MNGR
FOUR INCHES OF RAIN ON THE NORTH SIDE OF FAIRBURY. ABOUT
3 INCHES SOUTHWEST OF TOWN.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:33 AM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.